MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where the implant was attempted but aborted.The patient has a pfo (patent foramen ovale).An asd (atrial septal defect) closure device was placed 5 days prior to the procedure.During the pascal procedure, the physician elected to go posterior to the closure device and crossed at the pfo.It is believed as the pfo was crossed and gs (guide sheath) flex added, to get posterior and gain height, the superior portion of the asd was dislodged.This may have caused increased shunting across the septum causing the patient to become unstable.The patient was desaturating as the physician attempted one grasp with the pascal device at a2p2 and was unable to optimize the position and orientation.To stabilize the patient, the physician elected to bailout the device and repair the septum with an additional closure device, supporting the original device and encompassing the pfo.The patient was also placed on a balloon pump and ecmo (extracorporeal membrane oxygenation) for further stabilization.Mr (mitral regurgitation) remained severe.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.H6 type of investigation: labelling review.The complaint for interaction with previously implanted devices was confirmed with empirical evidence based on complaint description.Available information suggests procedural context likely contributed to the event due to physician electing to go posterior to the closure device and crossing at the pfo (patent foramen ovale).It is believed as the pfo was crossed and gs (guide sheath) flex added, to get posterior and gain height, the superior portion of the asd was dislodged.Therefore, the most likely cause of this event is due to operational context.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24210090
Report Number2015691-2026-10635
Device Sequence Number5430822
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)261029(11)251029
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20000GSA
Device Lot Number67116237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale